Connecticut, 2011Winter Weather in Connecticut, January 19 to 20, 2011
January 19 to 20, 2011 · NWS OKX · 2 events in 2 counties and zones
A heavy snowpack after multiple snowstorms since the end of December caused multiple roof collapse events across Southern Connecticut during the month of January.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A heavy snowpack after multiple snowstorms since the end of December caused multiple roof collapse events across Southern Connecticut during the month of January.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jan 19, 6:42 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 19, 6:42 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
642 AM EST WED JAN 19 2011
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL CROSS THE REGION TODAY. HIGH
PRESSURE BUILDS INTO THE REGION WEDNESDAY NIGHT AND THURSDAY.
DEVELOPING LOW PRESSURE OVER THE MID ATLANTIC STATES THURSDAY
EVENING WILL TRACK SOUTHEAST OF THE REGION ON FRIDAY. HIGH PRESSURE
BUILDS IN FRIDAY NIGHT AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ICY SPOTS LIKELY THIS MORNING ACROSS MUCH OF THE REGION...OUTSIDE
OF THE NYC/NJ METRO.
THIS IS DUE TO AREAS OF BLACK ICE FORMATION FROM A BRIEF PERIOD OF
RADIATIONAL COOLING ACROSS CENTRAL AND EASTERN LI AND SE CONN.
THEN ACROSS INTERIOR SECTIONS...TEMPERATURES HOVERING AT OR JUST
BELOW FREEZING AND THE ONSET OF A LIGHT WINTRY MIX WILL LEND TO
SOME ICY CONDITIONS. THIS WILL BE ESPECIALLY TRUE ACROSS THE FAR
INTERIOR ZONES AREAS OF THE LOWER HUDSON VALLEY...SOUTHERN
CONN...AND NORTHEAST NJ. WINTER WX ADVISORIES AND SPS HAVE BEEN
ISSUED TO ADDRESS THIS AND ADVISE MOTORISTS OF EXTREMELY HAZARDOUS
CONDITIONS.
OTHERWISE...LOW PRESSURE DEPARTS TOWARDS THE CANADIAN MARITIMES
TODAY. MEANWHILE...THE REGION CONTINUES IN THE MIDST OF LARGE
SCALE TROUGHING...WITH LEAD SHORTWAVE OVER THE CENTRAL
APPALACHIANS THIS MORNING CROSSING THROUGH THE REGION TODAY. AT
THE SURFACE A RESULTANT WEAK SURFACE TROUGH WILL SLIDE TOWARD THE
AREA. THIS FEATURE IS PROVIDING ENOUGH CONVERGENCE/LIFT OF
RESIDUAL LOW-LEVEL MOISTURE TO TRANSLATE A WIDESPREAD AREA OF
LIGHT PRECIP...CURRENTLY OVER SE PA...SW TO NE ACROSS THE REGION
THIS MORNING THROUGH EARLY THIS AFTERNOON. BASED ON THERMAL
PROFILES EXPECTING A WINTRY MIX OF SLEET/SNOW/FZRA ACROSS INTERIOR
ZONES(INTERIOR PORTIONS OF NE JERSEY/SW CONN/LOWER HUDSON VALLEY)
THIS MORNING...WITH MAINLY RAIN ALONG CITY/COAST AND SE CONN. WITH
TEMPS AROUND OR SLIGHTLY BELOW FREEZING ACROSS MUCH OF ADVISORY
AREA...WILL CONTINUE WINTER WEATHER ADVISORY TO ADDRESS LIGHT
FREEZING RAIN THREAT. OTHERWISE...TEMPS SLOWLY CREEP ABOVE
FREEZING ACROSS INTERIOR ZONES THROUGH THE MORNING...WITH ANY
FREEZING RAIN THREAT DIMINISHING. EXPECTING RAIN SHOWERS
(RAIN/SNOW INTERIOR) TO TAPER OFF ACROSS EASTERN PORTIONS OF THE
REGION DURING MID TO LATE AFTERNOON.
ONLY WEAK CAA TODAY SHOULD ALLOW HIGHS TO TOP OUT IN THE UPPER 30S
TO LOWER 40S THIS AFTERNOON...WITH ANY PRECIP FROM LATE MORNING ON
TAKING THE FORM OF RAIN. CAA EXPECTED TO INCREASE LATE TODAY/THIS
EVENING IN WAKE OF SHORTWAVE ON GUSTY WESTERLY WINDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
SHEARED OUT TROUGH AXIS CROSSES EAST OF THE REGION TONIGHT...WITH
CANADIAN HIGH PRESSURE BUILDING TOWARDS THE REGION TONIGHT AND THEN
OVER THE REGION ON THURSDAY. GUSTY CAA WNW FLOW TONIGHT WITH
LOW-LEVEL DRYING AND CLEARING SKIES IN WAKE OF TROUGH AXIS. TEMPS
EXPECTED TO FALL INTO THE MID/UPPER TEENS ACROSS INTERIOR...AND
LOWER TO MID 20S COAST.
THEN FOCUS WILL BE ON PAC AND NORTHERN STREAM ENERGY OVER THE
CENTRAL PLAIN ON THURS...WITH MODELS/ENSEMBLES COMING INTO FAIRLY
GOOD AGREEMENT WITH TROUGHING DIGGING INTO THE DEEP SOUTH BY THURS
EVENING AND THEN NEGATIVELY TILTING UP THROUGH THE NORTHEAST ON
FRIDAY. SOME SUBTLE DIFFERENCES IN PHASING/TIMING/STRENGTH WHICH ARE
AFFECTING LOW PRESSURE EVOLUTION...BUT OVERALL IDEA IS THE SAME. AT
THE SURFACE...RESULTANT BROAD LOW PRESSURE DEVELOPING FROM THE GULF
TO THE TENNESSEE VALLEY LATE THURSDAY...LOOKS TO TRACK TO THE MID
ATLANTIC COAST BY FRIDAY MORNING...WITH AN INTENSIFYING COASTAL LOW
TRACKING NE TO THE VICINITY OF THE 40/70 BENCHMARK BY FRIDAY
AFTERNOON.
THE ABOVE MENTIONED UNCERTAINTY SHOWS ITSELF IN DIFFERENCES IN
EXACT DETAILS OF THE LOW AMONG MODEL GUIDANCE...PARTICULARLY WITH
TRACK AND INTENSITY. THE COMMON DENOMINATORS ARE THAT THIS WILL BE
AN ALL SNOW EVENT WITH A TRACK SE OF THE AREA AND WITH POLAR HIGH
LOCKED OVER CENTRAL US/SOUTHERN CANADIAN PLAINS INTO
ONTARIO/QUEBEC...AND IT IS A QUICK HITTING SYSTEM. THE POTENTIAL
FOR AN ACCUMULATING SNOWFALL IS HIGH...BUT AMOUNTS ARE STILL IN
QUESTION. AN ADVISORY LEVEL SNOW WOULD BE EXPECTED WITH A TRACK SE
OF THE 40/70 BENCHMARK AND LOW END WARNING SNOW WITH A TRACK
INSIDE. MODELS VARY AMONG THESE SOLUTIONS. CLIMATOLOGY ON THESE
QUICK MOVING SYSTEMS PUT THIS AT HIGH CONFIDENCE ON AN ADVISORY
LEVEL EVENT WITH A LOW END THREAT FOR WARNING LEVEL SNOWS. STILL
TOO EARLY FOR ANY WATCHES OR ADVISORIES...BUT MONITOR SUBSEQUENT
FORECASTS AS THE DETAILS SHOULD CLEAR UP. WILL ADDRESS IN HWO.
TEMPS DURING THIS PERIOD WILL RUN ABOUT 5 TO 7 DEGREES BELOW
SEASONABLE...GENERALLY HIGH IN THE MID 20S INTERIOR TO UPPER
20S/LOWER 30S CITY/COAST. LOWS IN THE MID/UPPER TEENS INTERIOR AND
LOWER/MID 20S CITY/COAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COASTAL LOW PUSHES WELL TO THE NORTHEAST FRIDAY NIGHT AS A LARGE
AREA OF HIGH PRESSURE BUILDS FROM JUST SOUTH OF HUDSON BAY INTO THE
OHIO VALLEY. ARCTIC AIR CIRCULATING AROUND THE HIGH DROPS INTO THE
REGION...SETTING UP CONDITIONS FOR A COLD WEEKEND. LOWS FRIDAY NIGHT
SHOULD BE AROUND 10 DEGREES BELOW NORMAL...RANGING FROM THE SINGLE
DIGITS OVER INTERIOR SECTIONS TO THE TEENS NEAR THE COASTS. HIGHS
SATURDAY WILL BE 10 TO 15 DEGREES BELOW NORMAL...MOSTLY IN THE UPPER
TEENS TO LOW 20S. THE HIGH SHOULD BE DIRECTLY OVER THE AREA SATURDAY
NIGHT...WITH GOOD RADIATIONAL COOLING CONDITIONS LEADING TO LOWS
NEAR ZERO OVER INTERIOR SECTIONS.
DEEP UPPER LEVEL TROUGH MOVES INTO THE EASTERN U.S. SATURDAY NIGHT.
FURTHER NORTH...A WEAK CLIPPER SYSTEM DEVELOPS OVER THE GREAT
LAKES. SLIGHT CHANCE POPS LATE SUNDAY INTO SUNDAY NIGHT FOR LIGHT
SNOW FROM THE POTENTIAL CLIPPER SYSTEM.
NEXT DEEP UPPER LEVEL TROUGH MOVES INTO THE MIDWEST MONDAY
NIGHT...WITH SEVERAL AREAS OF WEAK SURFACE WAVES DEVELOPING OVER THE
EASTERN U.S. A POTENTIAL OFFSHORE LOW DEVELOPS NEAR THE SOUTHEAST
COAST TUESDAY AND MOVES UP THE COAST INTO WEDNESDAY. SLIGHT CHANCE
POPS OVER THE REGION MONDAY THROUGH WEDNESDAY FOR THESE SYSTEMS.
BELOW NORMAL...AND BELOW FREEZING...TEMPS WILL CONTINUE THROUGH THE
PERIOD...SO ANY PRECIP WOULD LIKELY FALL AS SNOW.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
LOW PRES OVER THE GULF OF ME WILL TRACK INTO THE MARITIMES TODAY.
AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE REGION THIS
MORNING.
THE SLEET THREAT HAS PASSED THE METRO AND HAS BEEN REMOVED FROM
THE TAFS. A FEW PELLETS POSSIBLE KISP/KBDR/KGON WITH MAIN BAND OF
PCPN ON RADAR.
-RA/DZ POSSIBLE THRU AROUND 15Z. UPSTREAM OBS INDICATE SCT-BKN
MVFR...WITH POCKETS OF IFR. MAIN ISSUE IS HOW MUCH DEVELOPMENT
OCCURS OVER THE METRO. MODELS INDICATE SOLID MVFR WITH PERIODS OF
IFR. CURRENT TRENDS HOWEVER DO NOT SUPPORT THAT SOLUTION. TAFS
THEREFORE LESS PESSIMISTIC THAN MODEL GUIDANCE. GRADUAL
IMPROVEMENT TODAY AFT 16Z WITH VFR EXPECTED BY 23Z.
VFR OVERNIGHT. ISOLD MVFR POSSIBLE AT KSWF DUE TO LOCATION.
WINDS WILL BE LIGHT THRU THE TAF PERIOD. SPEEDS AOB 10KT THRU
23Z...THEN A SLIGHT INCREASE TO AROUND 10KT ALONG THE COASTS
TONIGHT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: POTENTIAL EXISTS FOR PREVAILING VFR WITH
ONLY POCKETS OF MVFR THRU 18Z.
KJFK FCSTER COMMENTS: POTENTIAL EXISTS FOR PREVAILING VFR WITH
ONLY POCKETS OF MVFR THRU 18Z.
KLGA FCSTER COMMENTS: POTENTIAL EXISTS FOR PREVAILING VFR WITH
ONLY POCKETS OF MVFR THRU 18Z.
KTEB FCSTER COMMENTS: POTENTIAL EXISTS FOR PREVAILING VFR WITH
ONLY POCKETS OF MVFR THRU 18Z. HIGHER CONFIDENCE IN MVFR THAN
KEWR/KJFK/KLGA.
KHPN FCSTER COMMENTS: SLEET THREAT ENDING AND TAF WILL BE AMENDED
TO REMOVE.
KISP FCSTER COMMENTS: AMENDMENTS WILL BE NEEDED IF STRATUS DOES
NOT FILL IN FROM THE W.
OUTLOOK FOR 06Z WED THROUGH SUN...
WED NIGHT-THU...VFR.
THU NIGHT...SUB-VFR IN SNOW DEVELOPING AFTER MIDNIGHT.
FRI...SNOW. ACCUMULATIONS LIKELY.
SAT AND SUN...VFR.
&&
.MARINE...
SMALL CRAFT ADVISORY WILL CONTINUE ON THE WESTERN OCEAN WATERS...
FROM SANDY HOOK NJ TO MORICHES INLET...THROUGH 20Z TODAY AS SEAS
GRADUALLY SUBSIDE TO LESS THAN 5 FT. FOR THE EASTERN OCEAN WATERS...
EAST OF MORICHES INLET...SEAS WILL SUBSIDE FROM 6 TO 9 FT TO AROUND
5 FT BY THIS AFTERNOON. HOWEVER...AS HIGH PRES BUILDS INTO THE OH
VALLEY AND INTO THE APPALACHIANS THU MORNING...THE PRES GRADIENT
WILL TIGHTEN OVER THE WATERS. SEAS WILL REMAIN ABOVE SCA CRITERIA
AND WIND GUSTS WILL INCREASE TO 25 KT. WILL THEREFORE EXTEND SCA FOR
THE EASTERN OCEAN WATERS UNTIL THU AFTERNOON. FOR THE WESTERN OCEAN
WATERS...THERE WILL BE A LULL IN SCA CRITERIA FROM THIS AFTERNOON
THROUGH EARLY THIS EVENING. DO NOT WANT CONFUSION WITH DOUBLE
HEADLINES FOR THE WESTERN OCEAN WATERS...SO WILL END SCA THIS
AFTERNOON AND LATER SHIFTS LIKELY WILL HAVE TO ISSUE NEW SCA FOR
TONIGHT THROUGH THU MORNING.
OCNL GUSTS TO 25 KT ARE POSSIBLE ON EASTERN LI SOUND AND PECONIC AND
GARDINERS BAYS LATE TONIGHT THROUGH THU MORNING AS WELL...BUT WILL
HOLD OFF ON ISSUING SCA FOR THOSE WATERS AT THIS TIME.
TRANQUIL CONDITIONS EXPECTED ON THE WATERS FROM THU AFTERNOON
THROUGH FRI MORNING. LOW PRES PASSES THROUGH THE WATERS ON FRI...AND
WIND GUSTS OF 25-30 KT WILL LIKELY OCCUR...ALONG WITH SEAS OF 5-8 FT
ON THE OCEAN WATERS FRI AFTERNOON THROUGH SAT MORNING.
TRANQUIL CONDITIONS THEN EXPECTED ON THE WATERS THROUGH MUCH OF THE
WEEKEND.
&&
.HYDROLOGY...
VERY LIGHT QPF EXPECTED TODAY...IN FROZEN FORM ACROSS INTERIOR. DRY
WEATHER RETURNS BRIEFLY FOR TONIGHT AND THURSDAY. BETWEEN 2/10 TO
4/10 INCH OF QPF...IN SNOW...IS LIKELY THURSDAY NIGHT INTO FRIDAY.
&&
.TIDES/COASTAL FLOODING...
ONLY NEED 1 TO 1 1/4 FT FOR MINOR COASTAL FLOODING ALONG NY HARBOR
AND WESTERN LI SOUND DURING FRI MORN/EARLY AFTERNOON HIGH TIDE. 1 1/2
FT NEEDED IN THE SOUTH SHORE BACK BAYS. WITH A QUICK MOVING
SYSTEM...EARLY INDICATIONS ARE THAT MINOR BENCHMARKS WOULD ONLY BE
REACHED IN ISOLATED SPOTS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR CTZ005-
006.
NY...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR
NYZ067>070.
NJ...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR NJZ002-
004-103.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR ANZ353-
355.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR ANZ350.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...KCS
AVIATION...JMC
MARINE...MPS
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Jan 19, 7:44 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
744 AM EST WED JAN 19 2011
CTZ011-012-NYZ078>081-177-179-201245-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
744 AM EST WED JAN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
...PATCHY BLACK ICE POSSIBLE EARLY THIS MORNING...
THE COMBINATION OF GROUND TEMPERATURES RADIATING TO AROUND
FREEZING AND THE MOIST GROUND HAD CREATED AREAS OF BLACK ICE ON
UNTREATED ROADWAYS EARLY THIS MORNING. TEMPERATURES ARE RISING
ABOVE FREEZING AS AN AREA OF LIGHT RAIN AND SLEET MOVES OVER THE
AREA. THEREFORE THE THREAT OF LINGERING BLACK ICE WILL BE ENDING
OVER THE NEXT HOUR.
MOTORISTS ARE ADVISED TO STILL USE CAUTION EARLY THIS MORNING AS
PATCHY BLACK ICE MAY BE POSSIBLE ON UNTREATED
SURFACES...ESPECIALLY SECONDARY AND TERTIARY ROADWAYS...BRIDGES
AND OVERPASSES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ANOTHER WINTER STORM WILL AFFECT THE REGION THURSDAY NIGHT INTO
FRIDAY. AT THIS TIME THERE IS INCREASING CONFIDENCE ON AN ADVISORY
LEVEL SNOWFALL ACROSS THE REGION...WITH A LOW THREAT OF A WARNING
LEVEL SNOWFALL. THERE IS STILL UNCERTAINTY ON THE EXACT TRACK AND
STRENGTH OF THE STORM...SO CONTINUE TO MONITOR SUBSEQUENT
FORECASTS FOR THE LATEST UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-201245-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
744 AM EST WED JAN 19 2011
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ANOTHER WINTER STORM WILL AFFECT THE REGION THURSDAY NIGHT INTO
FRIDAY. AT THIS TIME THERE IS INCREASING CONFIDENCE ON AN ADVISORY
LEVEL SNOWFALL ACROSS THE REGION...WITH A LOW THREAT OF A WARNING
LEVEL SNOWFALL. THERE IS STILL UNCERTAINTY ON THE EXACT TRACK AND
STRENGTH OF THE STORM...SO CONTINUE TO MONITOR SUBSEQUENT
FORECASTS FOR THE LATEST UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007>010-NJZ002-004-103>108-NYZ067>071-201245-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
744 AM EST WED JAN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
...LOCALLY ICY SPOTS POSSIBLE EARLY THIS MORNING...
AN AREA OF LIGHT RAIN...SLEET...AND SNOW HAS SLID EAST INTO
CONNECTICUT THIS MORNING...WITH ONLY WIDELY SCATTERED PRECIP IN
ITS WAKE. TEMPERATURES ARE GENERALLY JUST ABOVE FREEZING...BUT A
FEW SPOTS ARE HOLDING AT FREEZING. THEREFORE...MOTORISTS ARE
ADVISED TO USE CAUTION EARLY THIS MORNING AS LOCALIZED ICY SPOTS
ARE POSSIBLE...PARTICULARLY ON UNTREATED SECONDARY AND TERTIARY
ROADWAYS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ANOTHER WINTER STORM WILL AFFECT THE REGION THURSDAY NIGHT INTO
FRIDAY. AT THIS TIME THERE IS INCREASING CONFIDENCE ON AN ADVISORY
LEVEL SNOWFALL ACROSS THE REGION...WITH A LOW THREAT OF A WARNING
LEVEL SNOWFALL. THERE IS STILL UNCERTAINTY ON THE EXACT TRACK AND
STRENGTH OF THE STORM...SO CONTINUE TO MONITOR SUBSEQUENT
FORECASTS FOR THE LATEST UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-350-353-201245-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
744 AM EST WED JAN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A POTENTIAL FOR GALE CONDITIONS FRIDAY AFTERNOON INTO
FRIDAY NIGHT IN THE WAKE OF ANOTHER LOW PRESSURE SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-345-355-201245-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
744 AM EST WED JAN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-NYZ072>075-176-178-201245-
HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS-
744 AM EST WED JAN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ANOTHER WINTER STORM WILL AFFECT THE REGION THURSDAY NIGHT INTO
FRIDAY. AT THIS TIME THERE IS INCREASING CONFIDENCE ON AN ADVISORY
LEVEL SNOWFALL ACROSS THE REGION...WITH A LOW THREAT OF A WARNING
LEVEL SNOWFALL. THERE IS STILL UNCERTAINTY ON THE EXACT TRACK AND
STRENGTH OF THE STORM...SO CONTINUE TO MONITOR SUBSEQUENT
FORECASTS FOR THE LATEST UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jan 19, 4:22 AM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
422 AM EST WED JAN 19 2011
CTZ007>010-NJZ104-105-107-NYZ071-191400-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-
SOUTHERN WESTCHESTER-
422 AM EST WED JAN 19 2011
...LOCALIZED ICY SPOTS THIS MORNING...
AN AREA OF LIGHT RAIN AND SLEET WILL OVERSPREAD THE AREA FROM
SOUTHWEST TO NORTHEAST THROUGH 8 AM...AND CONTINUE THROUGH THE
MORNING HOURS. TEMPERATURES ARE GENERALLY JUST ABOVE
FREEZING...BUT A FEW SPOTS ARE HOLDING AT FREEZING.
THEREFORE...MOTORISTS ARE ADVISED TO USE CAUTION EARLY THIS
MORNING AS LOCALIZED ICY SPOTS ARE POSSIBLE...PARTICULARLY ON
UNTREATED SECONDARY AND TERTIARY ROADWAYS.
Special weather statement, Jan 19, 5:05 AM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
505 AM EST WED JAN 19 2011
CTZ007>010-NJZ104-105-107-NYZ071-191400-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-
SOUTHERN WESTCHESTER-
505 AM EST WED JAN 19 2011
...LOCALIZED ICY SPOTS THIS MORNING...
AN AREA OF LIGHT RAIN AND SLEET WILL OVERSPREAD THE AREA FROM
SOUTHWEST TO NORTHEAST THROUGH 8 AM...AND CONTINUE THROUGH THE
MORNING HOURS. TEMPERATURES ARE GENERALLY JUST ABOVE
FREEZING...BUT A FEW SPOTS ARE HOLDING AT FREEZING.
THEREFORE...MOTORISTS ARE ADVISED TO USE CAUTION EARLY THIS
MORNING AS LOCALIZED ICY SPOTS ARE POSSIBLE...PARTICULARLY ON
UNTREATED SECONDARY AND TERTIARY ROADWAYS.
CTZ011-012-NYZ078>081-177-179-191400-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
505 AM EST WED JAN 19 2011
...AREAS OF BLACK ICE EARLY THIS MORNING...
THE COMBINATION OF GROUND TEMPERATURES RADIATING TO AROUND
FREEZING AND THE MOIST GROUND WILL CREATE AREAS OF BLACK ICE THIS
MORNING. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING TOWARD
DAYBREAK AS AN AREA OF LIGHT RAIN AND SLEET MOVES OVER THE AREA.
THEREFORE...MOTORISTS ARE ADVISED TO USE EXTREME CAUTION EARLY
THIS MORNING AS BLACK ICE WILL BE LIKELY ON UNTREATED
SURFACES...ESPECIALLY SECONDARY AND TERTIARY ROADWAYS...BRIDGES
AND OVERPASSES.
Special weather statement, Jan 19, 7:42 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
742 AM EST WED JAN 19 2011
CTZ007>010-NJZ002-004-103>105-107-NYZ067>071-191400-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
742 AM EST WED JAN 19 2011
...LOCALLY ICY SPOTS POSSIBLE EARLY THIS MORNING...
AN AREA OF LIGHT RAIN...SLEET...AND SNOW HAS SLID EAST INTO
CONNECTICUT THIS MORNING...WITH ONLY WIDELY SCATTERED PRECIP IN
ITS WAKE. TEMPERATURES ARE GENERALLY JUST ABOVE FREEZING...BUT A
FEW SPOTS ARE HOLDING AT FREEZING. THEREFORE...MOTORISTS ARE
ADVISED TO USE CAUTION EARLY THIS MORNING AS LOCALIZED ICY SPOTS
ARE POSSIBLE...PARTICULARLY ON UNTREATED SECONDARY AND TERTIARY
ROADWAYS.
CTZ011-012-NYZ078>081-177-179-191400-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
742 AM EST WED JAN 19 2011
...PATCHY BLACK ICE POSSIBLE EARLY THIS MORNING...
THE COMBINATION OF GROUND TEMPERATURES RADIATING TO AROUND
FREEZING AND THE MOIST GROUND HAD CREATED AREAS OF BLACK ICE ON
UNTREATED ROADWAYS EARLY THIS MORNING. TEMPERATURES ARE RISING
ABOVE FREEZING AS AN AREA OF LIGHT RAIN AND SLEET MOVES OVER THE
AREA. THEREFORE THE THREAT OF LINGERING BLACK ICE WILL BE ENDING
OVER THE NEXT HOUR.
MOTORISTS ARE ADVISED TO STILL USE CAUTION EARLY THIS MORNING AS
PATCHY BLACK ICE MAY BE POSSIBLE ON UNTREATED
SURFACES...ESPECIALLY SECONDARY AND TERTIARY ROADWAYS...BRIDGES
AND OVERPASSES.
Winter Weather, Northern Fairfield
- When
- January 19, 8:00 AM EST to 10:00 AM EST
- Where
- Northern Fairfield forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
Three barns collapsed on the morning of January 19th in Newtown due to the weight of accumulated heavy snow. A barn on 57 West Street in Newtown collapsed at around 9:49 am. Another barn collapsed around 8:30 am that morning at the intersection of Currituck Road and Hedge Meadow Lane, while a third barn collapsed around the same time on the intersection of Currituck Road and Butterfield Road.
Winter Weather, Northern New Haven
- When
- January 20, 12:00 AM EST to 11:00 PM EST
- Where
- Northern New Haven forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
The roof of a vacant building at 1198 New Haven Road in Naugatuck collapsed under the weight of heavy accumulated snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Oklahoma, January 19 to 20, 20113 deaths · 24 events
- Winter Weather in Kansas, January 19 to 20, 201115 injured · $95,000 · 6 events
- Winter Weather in Kansas, January 19, 20113 injured · $155,000 · 13 events
- Winter Storm in Missouri, January 19 to 20, 20117 injured · 20 events
- Winter Weather in Nebraska, January 19, 20112 injured · $30,000 · 3 events
- Winter Storm and Winter Weather in Nebraska, January 19 to 20, 201124 events
- Heavy Snow in Missouri, January 19 to 20, 201114 events
- High Surf in Hawaii, January 19 to 26, 201114 events
- Winter Storm in Oklahoma, January 19 to 20, 201112 events
- Winter Weather in Colorado, January 19, 20118 events
- Heavy Snow in Nebraska, January 19, 20118 events
- Heavy Snow in Kansas, January 19, 20118 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281427, 281428.